Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 10, 2021Bates County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 8:27 AM CDT for Bates County, Missouri; Linn County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 8:27 AM CDT (13:27 UTC)
Expired
Jul 10, 2021, 9:15 AM CDT
In force
48 min
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS83 KEAX 101327
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
827 AM CDT Sat Jul 10 2021
 
KSZ057-060-MOZ043-053-054-101415-
Miami KS-Linn KS-Bates MO-Cass MO-Henry MO-
827 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI...LINN...
SOUTHWESTERN CASS...SOUTHWESTERN HENRY AND BATES COUNTIES UNTIL 915
AM CDT...

At 826 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Cygne, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Butler, Adrian, Rich Hill, Pleasanton, La Cygne, Mound City, Archie,
Drexel, Linn Valley, Hume, Parker, Blue Mound, Prescott, Fontana,
Amsterdam, Amoret, Rockville, Foster, Merwin and Passaic.

LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
      3804 9508 3841 9507 3858 9433 3821 9398
      3821 9405 3803 9406 3805 9410 3804 9411
      3806 9413 3804 9420 3805 9421 3803 9423
      3803 9425
TIME...MOT...LOC 1326Z 328DEG 28KT 3829 9474 

$$

HB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:10 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 10, 6:10 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
610 AM CDT Sat Jul 10 2021

.Discussion...
Issued at 405 AM CDT SAT JUL 10 2021

Today's Key Message:

- A few strong to severe storms will be possible this afternoon and
evening, with the primary threat of large hail and isolated wind
gusts.

A weakening MCS is making its way through the forecast area as of
the time of writing. While the overall severe weather threat is
diminishing as the outflow pushes outward from the updrafts, a flash
flood threat remains likely across portions of northeast Missouri.
This area has already received 4-6" of rainfall, with more rainfall
expected upstream from the cluster. Will leave flash flood watch
headlines in place, and continue flash flood warnings for specific
counties.

Majority of model members suggest taking the current outflow
boundary well south of the CWA by late this morning. Upstream cloud
debris is fairly widespread and is expected to limit overall
instability. The timing of a cold front is also expected to be
located near southern sections or just south of the CWA by mid-
afternoon. Based on the location of the frontal and outflow
positions, believe best chances for deep robust convection should be
located over southeast Kansas into southern Missouri this afternoon
and evening. A few stronger storms may still form in the vicinity of
the upper low during the afternoon, and should gradually weaken
during the evening hours. The greatest severe weather threat from
any storms today will be large hail and isolated strong wind gusts.
With the most widespread convection anticipated to remain south of
the area, and the progressive nature of convection near the upper
low, the overall flash flooding threat appears to be lesser today.
Therefore, no additional flash flood watches have been issued at
this time.

Rain chances continue into Sunday as the upper low makes its slow
movement eastward. Drier days are expected for most areas early in
the work week, before more active weather returns for the mid/late
week period.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 607 AM CDT SAT JUL 10 2021

Scattered showers and a few embedded thunderstorms are expected
within terminal space through mid-morning. After a lull in the
weather, additional scattered thunderstorms will be possible late
this afternoon and evening. VFR conditions will generally prevail,
with brief periods of MVFR in heavier rain/thunderstorms.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ006>008-
     015>017-023>025-032-033.

&&

Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Sat Jul 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers linger behind a line of strong thunderstorms that
pushed through the region overnight. These showers are expected to
exit the area to the east. A wake low developing behind the line may
bring gusty winds through the morning hours. Isolated showers and
thunderstorms reinvigorate this afternoon. A few storms may be
strong to severe. Like yesterday, primary hazards remain heavy rain,
flash flooding, and high winds. Some storms may contain some hail as
well.

Overnight precipitation estimates of 6-8 inches were seen across
portions of North Central and Central MO. Flash flooding is the
primary concern in these areas. Continued showers and thunderstorms
today keep flash and river flooding concerns elevated. Remember if
you come across a flooded road. Turn around, don't drown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Shower and thunderstorm chances continue through Sunday and into
Monday. There looks to be a short break in the weather Tuesday before
storm chances return for the remainder of next week.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 10, 3:11 AM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
311 AM CDT Sat Jul 10 2021

MOZ005>007-014>016-021>024-029>031-100900-
Putnam MO-Ray MO-Livingston MO-Linn MO-Harrison MO-Sullivan MO-
Clay MO-Grundy MO-Carroll MO-Mercer MO-Clinton MO-Daviess MO-
Caldwell MO-
311 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINN...GRUNDY...MERCER...
WESTERN SULLIVAN...CARROLL...EASTERN HARRISON...LIVINGSTON...
DAVIESS...NORTHEASTERN CLAY...SOUTHEASTERN CLINTON...WESTERN
PUTNAM...RAY AND CALDWELL COUNTIES UNTIL 400 AM CDT...

At 311 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Leon to near Missouri City.
Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Excelsior Springs, Cameron, Chillicothe, Kearney, Trenton, Richmond,
Carrollton, Bethany, Lawson, Hamilton, Gallatin, Princeton, Braymer,
Norborne, Polo, Jamesport, Ridgeway, Meadville, Holt and Hale.

This includes Interstate 35 in Missouri between mile markers 34 and
51, and between mile markers 60 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central, north central, northwestern and west central Missouri.

LAT...LON 3928 9341 3929 9348 3928 9350 3928 9436
      3952 9430 3975 9421 4058 9397 4058 9309
TIME...MOT...LOC 0811Z 274DEG 37KT 4064 9372 3926 9421

Leighton
Special weather statement, Jul 10, 3:32 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
332 AM CDT Sat Jul 10 2021

KSZ057-MOZ030>032-037>039-043>045-053-054-100915-
Miami KS-Bates MO-Cass MO-Ray MO-Carroll MO-Johnson MO-Saline MO-
Chariton MO-Lafayette MO-Pettis MO-Henry MO-Jackson MO-
332 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI...SOUTHERN
CHARITON...CASS...NORTHWESTERN HENRY...NORTHERN BATES...NORTHERN
PETTIS...SOUTHERN RAY...SOUTHWESTERN CARROLL...SALINE...LAFAYETTE...
EASTERN JACKSON AND JOHNSON COUNTIES UNTIL 415 AM CDT...

At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hardin to near Kingsville to near Osawatomie.
Movement was east at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Independence, Lee's Summit, Blue Springs, Sedalia, Raymore,
Warrensburg, Marshall, Grain Valley, Harrisonville, Pleasant Hill,
Oak Grove, Richmond, Paola, Odessa, Greenwood, Higginsville,
Lexington, Peculiar, Osawatomie and Louisburg.

This includes Interstate 70 in Missouri between mile markers 19 and
86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central, north central and west central Missouri.

LAT...LON 3847 9507 3849 9506 3885 9438 3930 9420
      3929 9285 3876 9314 3840 9403
TIME...MOT...LOC 0832Z 271DEG 46KT 3927 9385 3879 9410 3850 9500

Leighton
Local storm report, Jul 10, 5:32 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     FLASH FLOOD      5 E NEW BOSTON          39.96N 92.77W
07/10/2021                   MACON              MO   DEPT OF HIGHWAYS

            MODOT REPORTS MULTIPLE SECTIONS OF HWY 149
            AND HWY J FLOODED.

0530 AM     FLASH FLOOD      5 WSW NOVINGER          40.20N 92.78W
07/10/2021                   ADAIR              MO   DEPT OF HIGHWAYS

            MODOT REPORTS MULTIPLE INSTANCES OF WATER
            OVER ROAD ALONG HWY 149 AS WELL AS A FEW
            OTHER ROADS.

&&
Local storm report, Jul 10, 6:51 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       ETHEL                   39.89N 92.74W
07/10/2021  M5.50 INCH       MACON              MO   PUBLIC

&&
Local storm report, Jul 10, 7:47 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     SAINT JOSEPH            39.77N 94.85W
07/10/2021                   BUCHANAN           MO   FIRE DEPT/RESCUE

            DELAYED REPORT: 4 INCH DIAMETER BRANCHES
            DOWN IN PLACES AROUND ST. JOSEPH AS WELL AS
            POWER OUTAGES.

&&

SGA
Special weather statement, Jul 10, 8:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
827 AM CDT Sat Jul 10 2021

KSZ057-060-MOZ043-053-054-101415-
Miami KS-Linn KS-Bates MO-Cass MO-Henry MO-
827 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI...LINN...
SOUTHWESTERN CASS...SOUTHWESTERN HENRY AND BATES COUNTIES UNTIL 915
AM CDT...

At 826 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Cygne, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Butler, Adrian, Rich Hill, Pleasanton, La Cygne, Mound City, Archie,
Drexel, Linn Valley, Hume, Parker, Blue Mound, Prescott, Fontana,
Amsterdam, Amoret, Rockville, Foster, Merwin and Passaic.

LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
      3804 9508 3841 9507 3858 9433 3821 9398
      3821 9405 3803 9406 3805 9410 3804 9411
      3806 9413 3804 9420 3805 9421 3803 9423
      3803 9425
TIME...MOT...LOC 1326Z 328DEG 28KT 3829 9474

HB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:01 PM CDTSpecial Weather StatementEAXSchuyler44 min
Jul 9, 8:10 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler35 min
Jul 9, 8:37 PM CDTSpecial Weather StatementEAXGrundy38 min
Jul 9, 8:44 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler46 min
Jul 9, 8:50 PM CDTSpecial Weather StatementEAXPutnam, Schuyler40 min
Jul 9, 9:18 PM CDTSpecial Weather StatementEAXLinn42 min
Jul 9, 9:23 PM CDTSevere Thunderstorm WarningEAXAdair, Macon52 min
Jul 9, 9:26 PM CDTSpecial Weather StatementEAXAdair49 min
Jul 9, 9:36 PM CDTTornado WarningEAXAdair, Macon12 min
Jul 9, 10:07 PM CDTSevere Thunderstorm WarningEAXAdair, Macon38 min
Jul 9, 10:44 PM CDTSpecial Weather StatementEAXLinn, Macon, Randolph, Sullivan46 min
Jul 9, 10:51 PM CDTSpecial Weather StatementEAXHarrison39 min
Jul 9, 11:28 PM CDTSpecial Weather StatementEAXLinn, Randolph47 min
Jul 10, 12:04 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph41 min
Jul 10, 12:53 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway, Worth52 min
Jul 10, 1:37 AM CDTFlash Flood WarningEAXAdair, Sullivan8 hr
Jul 10, 1:40 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more50 min
Jul 10, 1:44 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte46 min
Jul 10, 2:09 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte51 min
Jul 10, 2:28 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more47 min
Jul 10, 2:32 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more43 min
Jul 10, 2:35 AM CDTFlash Flood WarningEAXLinn, Macon7 hr
Jul 10, 2:51 AM CDTSpecial Weather StatementEAXCass, Jackson, Johnson, Lafayette39 min
Jul 10, 3:11 AM CDTSpecial Weather StatementEAXCaldwell, Carroll, Daviess, Grundy, Harrison, Livingston and 2 more49 min
Jul 10, 3:32 AM CDTSpecial Weather StatementEAXCass, Johnson, Lafayette, Pettis, Saline43 min
Jul 10, 5:30 AM CDTRiver Flood WarningEAXChariton, Macon3 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCass, Henry, Johnson2 hr
Jul 10, 7:46 AM CDTRiver Flood WarningEAXHoward13 hr
Jul 10, 8:47 AM CDTFlash Flood WarningEAXBates, Cass3 hr
Jul 10, 9:45 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan4 days
Jul 10, 3:47 PM CDTSpecial Weather StatementEAXAtchison43 min
Jul 10, 5:07 PM CDTSpecial Weather StatementEAXHolt38 min
Jul 10, 6:06 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, Daviess, DeKalb, Gentry39 min
Jul 10, 6:18 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte27 min
Jul 10, 6:25 PM CDTSpecial Weather StatementEAXJackson50 min
Jul 10, 6:47 PM CDTSpecial Weather StatementEAXClay, Clinton, Platte43 min
Jul 10, 5:45 PM CDTSpecial Weather StatementEAXWyandotte45 min
Jul 10, 6:39 PM CDTSpecial Weather StatementEAXLeavenworth51 min

Nearby

Special Weather Statements in Missouri, 2021Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.